The Annals of Statistics

Influence Functions for Censored Data

Nancy Reid

Full-text: Open access

Abstract

In this paper influence curves for censored data estimators are considered. The influence curve of the Kaplan-Meier estimate of survival time is calculated, and it is shown that the influence curve provides an alternative derivation of the asymptotic variance of this estimate. A chain rule for influence curves is established and is used to calculate the influence curves of censored data estimators that are functions of the Kaplan-Meier estimate. The robustness properties and asymptotic variances of these estimates follow directly. Some examples of this approach to calculating variances are given. In particular, it is shown how the theory developed for $M$-estimation and $L$-estimation can be extended to the censored data case. The necessary differentiability conditions are verified in the appendix.

Article information

Source
Ann. Statist., Volume 9, Number 1 (1981), 78-92.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345334

Digital Object Identifier
doi:10.1214/aos/1176345334

Mathematical Reviews number (MathSciNet)
MR600534

Zentralblatt MATH identifier
0457.62031

JSTOR
links.jstor.org

Subjects
Primary: 62G35: Robustness
Secondary: 62G05: Estimation

Keywords
Influence function censored data Kaplan-Meier estimate robust estimation differential $M$-estimate $L$-estimate

Citation

Reid, Nancy. Influence Functions for Censored Data. Ann. Statist. 9 (1981), no. 1, 78--92. doi:10.1214/aos/1176345334. https://projecteuclid.org/euclid.aos/1176345334


Export citation